Actos

Carol627
By Carol627 Latest Reply 2010-01-22 10:55:06 -0600
Started 2010-01-18 15:59:15 -0600

Does anyone take this medicine I have been taking it for about 6 months now and it really does help. The only problem now is I am getting ready to lose my insurance, I have been on Cobra for almost 18 months. I don't know how I am going to afford the medicine and blood work. I can't take Metformin, it makes me sick. Can anyone help me with this problem. Does anyone know if they will be coming out with a generic?


6 replies

kdroberts
kdroberts 2010-01-22 10:52:21 -0600 Report

The patent expires next year so probably by the end of 2011 there will be generic versions available. Keep in mind though that even if there are generic versions on the market it doesn't mean that they will be cheap. Depending on the complexity of the drug and the costs involved to start up manufacture it cold still cost a fair chunk of change. As an example, there are some strong antibiotics out there where one generic pill can cost as much as $35.

Linda1962
Linda1962 2010-01-22 10:45:26 -0600 Report

I've taken Actos for about 6 months or so myself. Maybe a little longer. I personally haven't had any problems with it…yet. I have heard the same stuff about it being dangerous.

I was wondering…I've read that there's a med that is a combination of Metformin and Glyburide. Has anyone tried that and was it successful? I'm wondering if my insurance (California's Medi-Cal) would cover it. I'd like to switch over to that instead of taking each of these meds separately. It seems like it would be more cost effective.

kdroberts
kdroberts 2010-01-22 10:55:06 -0600 Report

The metforming and glyburide combo is actually more expensive than taking both separately since you can pick both drugs up for $10 for a 90 day supply. As far as I know the combo pill is not on any of the cheap generic lists.

Zimoss
Zimoss 2010-01-19 21:20:35 -0600 Report

I took it almost 2 years and had no problems until we changed insurance and the new one wouldn't cover it.

Yes there is a new black box warning on actos and avandia, but if you take it and are being monitiored closely by your doctor or don't have any of the conditions listed as "do not take if you have…" you should be fine.

FDA's website info on
Actos: http://www.fda.gov/Drugs/DrugSafety/Postmarke...

Avandia: http://www.fda.gov/Drugs/DrugSafety/Postmarke...

to address the cost issue: I would suggest going to http://www.pparx.org/ they have programs to help those who can't afford their meds and if you qualify I think you get the drugs for free… not sure we make too much to qualify :(

good luck.

JulieC
JulieC 2010-01-18 18:01:54 -0600 Report

I was put on Actos in July…within 2 weeks I gained 15 lbs…and kept gaining. My whole body was hurting…I couldnt exersice anymore..my legs hurt so bad 24/7. I started getting chest pain and getting out of breath doing just little things. I went to webmd medicine, looked up actos and started reading the reviews from people. I freaked out! Went straight to urgent care..had everything checked out. I had gained 35lbs some was water. This pill is very dangeris. Check it out for your self. It does keep your bs at good levels…but at whet cost to you. so the cost is high…your paying to have it hurt you. This med has actually killed people. I was so scared…I thought I was going to die from it. It has taken me a month of being off it to get feeling good again. I dont want to scare you…it affects every one different…I just have to speek out on this drug…to anyone who will listen.

redglitter
redglitter 2010-01-19 08:51:32 -0600 Report

All I can say about Actos is that I read in a medical journal that it can destroy teeth. I stopped using it immediately.